Texas, 2003

Damaging Wind in Texas, August 26, 2003

August 26, 2003 · NWS LCH · 1 event in 1 county or zone

Trees were blown down on power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down on power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 26, 1:05 PM CST, 20 minutes earlier.

Area forecast discussion, Aug 26, 1:05 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT TUE AUG 26 2003

CURRENTLY...SEEING SOME PRETTY ACTIVE TSRA DEVELOPMENT IN OUR
SOUTHERN ZONES. DUE TO HIGHER PW VALUES AND CAPES TODAY...THIS WAS
EXPECTED. WITH OUTFLOW BOUNDARY INTERACTIONS...WILL SEE THESE
STORMS CONTINUE UNTIL A FEW HOURS AFTER SUNSET.

THE NEXT FEW DAYS WILL BE PRETTY MUCH THE SAME FCST...TSRA/SHRA
DEVELOPING OFFSHORE IN THE EARLY AM EACH DAY...WITH SOME MOVING
INTO THE COASTAL COUNTIES AND PARISHES DUE TO PREDOMINATELY SOUTHERLY
FLOW OVER THE AREA. LOOKING FOR SCT SHRA/TSRA DEVELOPING EACH AFTN
WITH DAYTIME HEATING...AVAILABLE MOISTURE...HELP FROM THE SEA-BREEZE
AND OUTFLOW BOUNDARY INTERACTIONS. TEMPS LOOK TO ALSO REMAIN ABOUT
THE SAME EACH DAY.

THIS WEEKEND IS WHERE THE CHALLENGE STARTS. FOR THE SECOND DAY IN A
ROW...THE MRF IS DEPICTING A FRONT MAKING IT ALL THE WAY DOWN INTO
OUR AREA AND THE MOS GUIDANCE TODAY SHOWS A DRAMATIC DECREASE IN
TEMPS BY THE MON/TUES TIME FRAME. ALTHOUGH WE CANT RULE THIS
SOLUTION OUT ENTIRELY (AS IT HAS HAPPENED IN THE PAST)...RIGHT NOW AM
SKEPTICAL THAT IT WILL MAKE IT ANY FURTHER SOUTH THAN THE ARK-LA-TEX
AREA. ESPECIALLY SINCE THE UPPER LEVEL SUPPORT DEPICTED BY THE MRF
WOULD POINT TOWARDS THE FRONT STALLING WELL NORTH OF HERE. SO FOR
NOW...WILL GO WITH A COUPLE OF DEGREE DROP FOR TEMPS AFTER THIS
WEEKEND...WITH REASONING BEING INCREASED CLOUD COVER...NOT FROM A
FRONTAL PASSAGE. WILL MAINTAIN SCT POPS THROUGHOUT THE PERIOD AS
THERE IS REALLY NOTHING TO DRY THINGS OUT AT THIS TIME.

AS FAR AS TROPICAL WX GOES...THE MRF IS FLIP-FLOPPING BRINGING
A LOW THROUGH THE CENTRAL GULF BY MID-WEEK. THERE ARE PLENTY OF
DISTURBANCES THAT COULD MAKE THEIR WAY INTO THE GULF...BUT HARD TO
TELL AS OF NOW THE EXACT PATH THEY WOULD TAKE OR THE POSSIBILITY OF
ANY FURTHER DEVELOPMENT ONCE THEY MAKE IT UP HERE.

.PRELIMINARY POINT TEMPS/POPS...

KLCH 75 94 75 93 / 10 40 10 30
KBPT 76 94 75 93 / 10 40 10 30
KAEX 73 96 73 95 / 10 40 10 30
KLFT 75 93 75 92 / 10 40 10 30

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

MCNATT
Hazardous weather outlook, Aug 26, 3:56 AM CST, 9 hours 29 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-271055-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A MOIST AND UNSTABLE AIRMASS WILL BE FOUND ACROSS THE AREA. WITH
DAYTIME HEATING...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...
ESPECIALLY DURING THE MID TO LATE AFTERNOON. THOUGH A FEW STORMS
COULD PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE
EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO
OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.

MARCOTTE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
August 26, 1:25 PM CST
Where
Orange County, Orange
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.100, -93.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332970.